weight gain with microgestin
By Debbie from Cresco,PA on June 10, 2006
Category: Microgestin Fe 1.5/30 (Oral)
I have been taking this pill for about a year. It is great for the bad periods and spotting that I was having. I have gained 13 lbs since being on it. That was in the first 4 months. I also have a bloating feeling alot of the times. I have tryed everything to lose weight but with little success. I have always been good with my weight. Now I am thinking of going off this pill. Can you recommend a different pill? I really would hate to go back to the period prblems that I was having but this extra weight is killing me. Hope that you can help! Debbie
I work in a pharmacy and I've heard the Yasmin is great. It doesn't cause water weight gain and there are less side effects and no cramping.
By Unknown on July 22, 2006 | Reply |
weight gain with microgestin
I also went on Microgestin because of spotting between periods. I gained about 7lbs in the first two months. I have a constant bloated feeling all month long and have severe cramping; however, the spotting problem is gone. I went off this pill after three months and tried Yasmin. I had my period for 21 days at a time while on Yasmin for the first three months.
Even though the side effects were horrible from Microgestin, I have since gone back on it to shorten my periods. I am still waiting for another idea from my doctor!
By Stephanie from Boston, MA on October 09, 2006 | Reply |
not so sure about yasmin..
I actually tried Yasmin for about two months and it made me sick to my stomach. i don't remember feeling bloated or gaining any weight, so i got off of it. In my opinion, Loestrin 24 FE is the best one, i never gained weight, it's really low in hormones, no bloating, and my period was usually 3 days or less. good luck!
By Erin from USA on January 19, 2007 | Reply |
more weight gain with microgestin
Debbie - I am writing not to offer solutions (I don't have one yet) but because I am so glad to have seen your post. I have been on microgestin for about 8 months and have gained about 15 pounds! It did not occur to me until recently that it might be the pill. Like you, I have always been good about my weight...I am not as fanatical about diet and exercize as before I had my children due to lack of time but I am certainly choosy about what I eat (I am not snckaing on cakes, cookies, etc.) and have been exercizing at leat 3 times a week. Maybe I am not doing enough to lose weight but it does not make sense to have gained as much weight as I have! I have been trying for the last month or so more extreme diet measures but have only gotten fatter. I have been very depressed. I just did a search today on microgestin and weight gain and your post came up. It makes me feel like I am not crazy or defective or have some serious illness (although I am getting blood draws for thyroid, diabetes and other screening tests tomorrow to make sure). It seems most likely that the pill is the likely culprit. My cycle stops tomorrow and I cannot wait to stop it and see what happens. I don't know if you will ever see this message, but I would be so interested in finding out what happened to you. Did you stop the pill? Did you lose the weight? Thanks again for putting this out there!
Laura in San Diego.
By Laura from San Diego, CA on June 03, 2007 | Reply |
Laura/Debbie Weight Gain
I'm so curious to know what happened when/if you guys got off this pill? I was on it for six months and gained 15 pounds. I've always been "naturally thin" so this extra weight is killing me. Honestly, if one more person asks me if I'm pregnant I'm going to lose my mind.
I've been off this pill for two weeks now...we'll see what happens.
By Kim from Boston, MA on August 17, 2007 | Reply |
same thing - weight gain with microgestin
i am so glad i am not crazy!!! i have been on this pill for about 4 or 5 months and i have experienced so much weight gain - about 20 lbs. i have never been this weight in my life and i have taken measures to loose weight and nothing works. i am calling my OBGYN tomorrow to get off of it! lo-ogestrel was good, but it didn't help my bad periods... but i am willing to deal with that because i can't fit into any of my jeans! i had to go buy new jeans and pants and even shirts because i have to hide my new stomach. thank you ladies for posting this!!!!
By amanda from san diego on May 06, 2009 | Reply |
managing endometriosis. having weight gain though
After having tried almost every brand and form of bc out there I have now been taking this birth control continuously for about 5 cycles, to prevent pregnancy and manage the endometriosis pain I was having (two surgeries etc later). All in all it has yielded me the least side effects ever... of any... and I've been loving it. However I have gained about 15 pounds that i cannot lose. My dr swears that it can't be from my birth control but I run almost daily, more than before taking this even, do yoga, maintain a low fat and low calorie diet most days...in my search for answers came across this thread and just wanted to share my situation with you other ladies...sort of a validation since that's what I'm taking away from this and hoping someone can help with tips on how to lose this weight since I dont really have the option of quitting or switching bcs. Thanks.
By Sarah from MN on May 24, 2015 | Reply |
endometriosis and weight gain.
I have the same problem with microgestin and my weight as well and unfortunately don't have many options because of endometriosis. My doctor mentioned other drugs and injections that also would cause weight gain and other side effects that to me are not worth it. Like more male hormones and then I will have manly feature and hair. Another is medically induced menopause. Risk of osteoporosis. Just too much! I need to find a way to loose weight while taking microgestin thanks hope to hear from anyone who has an answer.
By stephanie loyola from Virginia on June 03, 2015 | Reply |
Weight Gain on Microgestin 1.5/30
I have been on this birth control since December of 2014 it is now August of 2015 and yes I also have gained over 20 pounds with this birth control I'm not sure what to do at this point because besides weight gain I love the pill it keeps my cycle normal and also prevents acne and most of all prevent the chance of being pregnant I just need to know what I need to do to be able to continue with the pill and lose the weight any success stories out there please help!
By Kimberly Temple from Chicago on August 26, 2015 | Reply |
Weight gain with Microgestin
I've been on this BC for almost 6 months (skipping the placebos so no periods) and have too gained weight. I work out 5-6 days/week, and have even cut out meat thinking that would help lose the excess weight (~10#). I'm going to my OB this afternoon to talk to him about Mirena, and am getting OFF of this crap birth control. I wish I'd have read about this being a side effect before I went on it.
By Leah from St. Louis, MO on September 09, 2015 | Reply |
Weight Gain on Microgestin
I feel so much better knowing that there are other women out there going through the same thing. I've been on this pill for 2 months and have gained about 7 pounds. I play professional soccer, so there is little chance that this is due to a bad diet and lack of exercise. I stopped the pill today, and am trying to figure out another option. Thank you all so much for sharing your experiences.
By Liz from New York, New York on February 13, 2016 | Reply |
Weight gain & Microgestin
What was your experience once you quit taking the pill? I have been on Microgestin for 4 months after switching from Minastrin because of excessive breakthrough bleeding, and I've gained 7 lbs even with 6 days/week of exercise and strict diet. I'm at my wits end with making every effort I know to lose these pounds and seeing no results. I'm switching to a low dose pill and am curious what experiences other women have had after getting off Microgestin as it relates to weight loss.
By Ansley from Atlanta, GA on March 17, 2016 | Reply |
I am sooo glad I'm not alone. I ended up on microgestin after my insurance stopped covering Junel. Just after a month I noticed a weight gain but thought maybe I'm just constipated ..so I kept going , started feeling extremely depressed. I was talking to a friend ready to go see about getting on depressant drugs as I felt soo awful. Then it all clicked and I called the doctor and asked to be switched. I have never ever felt so depressed and as for weight I gained 4 lbs over 5 months which probably seems like nothing but for me it's very very odd as I have a very steady weight.
By Steph from Sacramento CA on April 15, 2016 | Reply |
Write a Reply